MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.No tests/laboratory data was available.Other relevant history: no information was available.The implant or explant dates are not applicable to this device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, inside the body, after normalization, prior to measurement, the pd curve disappeared.Additional information provided, the device was inserted into the patient once.No additional intervention was performed, there was no patient status decline nor patient injury.No resistance was experienced during the procedure.No damage was observed prior to the procedure and the device is reported to have been intact and in one piece upon removal from the patient.A second of the same make and model of the manufacturer's device was used to successfully complete the procedure.Visual and microscopic inspection and functional testing were performed on the returned device.The core wire was broken and a portion missing; no core wire was observed past the pressure sensor housing.A portion of the distal coil was missing.The remaining distal coil was stretched.The pressure sensor was intact.The device passed zero testing.Drift testing was not performed since the wire was damaged.The probable cause of the reported signal/connection failure could not be determined.The device passed zero testing and drift testing could not be performed since the device was returned damaged.The probable cause of the core wire and distal coil separation could not be determined.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This event is being submitted as there is a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7644142
Report Number2939520-2018-00059
Device Sequence Number2044117
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)210228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2021
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50132286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1